How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Deb Your Own Question
Dr. Deb
Dr. Deb, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 9413
Experience:  I have been a practicing veterinarian for over 30 years.
60411192
Type Your Dog Veterinary Question Here...
Dr. Deb is online now
A new question is answered every 9 seconds

My 13 lb bishon ate her sisters comfortis tablet 60-120

Customer Question

My 13 lb bishon ate her sisters comfortis tablet for dogs 60-120 pounds
She has vomited twice
Should I take her to the emergency vet?
Will she survive that big of a dose?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Deb replied 1 year ago.

Hello, I'm Dr. Deb and will do my best to help you today.

I'm sorry for this concern for Roxanne; I can understand why you would think she might experience issues after ingestion of this amount of Comfortis.

I'm happy to reassure you, however, that there's a large margin of safety with this drug such that there should be no significant toxicity concerns for her. More than likely, she removed some of the drug from her system when she vomited so there's even less for her system to absorb.

Vomiting is the most commonly seen side effect with this drug...whether the "normal" dosage amount has been ingested or for those who ingest more than their dose. Other side effects reported include anorexia, lethargy, diarrhea, trembling, balance issues and itching.

I wouldn't consider this to be an ER type of situation at this point unless she persistently vomits and/or neurologic signs develops such as the aforementioned balance issues, trembling or seizure activity ( ifRoxy is predisposed to seizures, spinosad could, unlikely, precipitate one, but should not cause any signs in a healthy dog).

1. You could give her over the counter Pepcid AC which may help with her nausea. The dose would be 1/4th of a 10 mg tablet twice a day.

2. I'd limit the amount of water she's allowed to drink at one time since excessive amounts may stimulate more vomiting.

3. I'd withhold food for a few hours (for the same reason as indicated in #2) and then offer her a bland diet of boiled chicken and 20-minute white rice but only a small amount at one time.

If there are no other signs by tomorrow, she should be fine. I hope this helps to reassure you about her. Deb

Expert:  Dr. Deb replied 1 year ago.

Hello again,

I'm just following up on Roxanne. How is she doing? Deb